Alert archive / Oklahoma / Winter Storm Warnings in 2007

Winter Storm Warning 3, NWS Norman, OK

December 22, 20077 counties in Oklahoma

NWS Norman, OK issued this winter storm warning at Dec 22, 2007, 11:06 AM CST for 7 counties in Oklahoma. It was in force for 7 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 22, 2007, 11:06 AM CST (17:06 UTC)
Expired
Dec 22, 2007, 6:00 PM CST
In force
7 hr
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Garfield County, OK, Grant County, OK, Kay County, OK, Major County, OK, Noble County, OK, Woods County, OK

The radar

The Vance AFB radar (KVNX), 22 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 22, 12:24 PM CSTSNOW 4Medford, OK4-5 INCHES
Dec 22, 6:00 PM CSTSNOW 1.5Enid, OK1.5-2 INCH
Dec 22, 6:00 PM CSTSNOW 2Morrison, OK
Dec 22, 6:00 PM CSTSNOW 3Billings, OK2-4 INCHES
Dec 22, 6:00 PM CSTSNOW 3Newkirk, OK2-4 INCH
Dec 22, 6:00 PM CSTSNOW 3Ponca City, OK
Dec 22, 6:00 PM CSTSNOW 4Pond Creek, OK4-5 INCH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 5.1 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2007-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2007-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 278 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
691 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
278 m²/s²
0-3 km storm-relative helicity
435 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS44 KOUN 221706 AAA
WSWOUN

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1106 AM CST SAT DEC 22 2007

...WINTER STORM WILL BRING STRONG WINDS AND A WINTRY MIXTURE OF
PRECIPITATION TO OKLAHOMA...

.A FAST MOVING STORM WILL CROSS THE SOUTHERN PLAINS TODAY...
BRINGING STRONG WINDS...SNOW...SLEET...AND PATCHY FREEZING DRIZZLE
TO MUCH OF OKLAHOMA. MOST OF THE SNOW WILL BE CONFINED TO THE
NORTHERN PORTIONS OF OKLAHOMA...WITH DRIZZLE AND FREEZING DRIZZLE
OVER CENTRAL OKLAHOMA TRANSITIONING TO SNOW DURING THE AFTERNOON.
BRIEF PERIODS OF SLEET WILL BE POSSIBLE MOST LOCATIONS.

OKZ019-020-023>031-230000-
/O.CAN.KOUN.BS.Y.0001.000000T0000Z-071223T0000Z/
/O.NEW.KOUN.WW.Y.0010.071222T1706Z-071223T0000Z/
LOGAN-PAYNE-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-
INCLUDING THE CITIES OF...GUTHRIE...STILLWATER...ANADARKO...
YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE
1106 AM CST SAT DEC 22 2007

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. THIS ADVISORY REPLACES THE BLOWING SNOW ADVISORY.

PERIODS OF LIGHT SNOW...MIXED WITH DRIZZLE AND FREEZING DRIZZLE...WILL
GRADUALLY CHANGE OVER TO ALL SNOW THIS AFTERNOON. A LIGHT GLAZING
OF ICE WILL BE POSSIBLE ON EXPOSED SURFACES...SUCH AS CARS AND
BRIDGES...WHICH WILL IMPACT TRAVEL. BANDS OF MODERATE SNOW...ALONG
WITH BRIEF BURSTS OF SLEET...WILL MOVE OVER CENTRAL OKLAHOMA THIS
AFTERNOON. MOST SNOW ACCUMULATIONS WILL AVERAGE AROUND 1 INCH OR
LESS. HOWEVER...SOME 2 TO 3 INCH ACCUMULATIONS WILL BE POSSIBLE
NORTH OF INTERSTATE-40.

IN ADDITION TO THE POSSIBLE ACCUMULATIONS...STRONG NORTH WINDS
WILL CREATE VERY LOW VISIBILITIES DUE TO BLOWING SNOW.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

OKZ005>008-011>013-230000-
/O.UPG.KOUN.SB.Y.0001.000000T0000Z-071223T0000Z/
/O.NEW.KOUN.WS.W.0003.071222T1706Z-071223T0000Z/
WOODS-ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-
INCLUDING THE CITIES OF...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...FAIRVIEW...ENID...PERRY
1106 AM CST SAT DEC 22 2007

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THIS
WARNING REPLACES THE SNOW AND BLOWING SNOW ADVISORY.

BANDS OF MODERATE TO HEAVY SNOW WILL OCCUR OVER FAR NORTHERN
OKLAHOMA THROUGH THE AFTERNOON HOURS. THE GREATEST CONCENTRATION
OF HEAVY SNOW IS EXPECTED TO OCCUR NEAR AND NORTH OF A WAYNOKA...
TO ORIENTA...TO ENID AND RED ROCK LINE. SNOW ACCUMULATIONS OF 3 TO
5 INCHES...WITH ISOLATED AMOUNTS OF 6 INCHES ARE POSSIBLE. BRIEF
BURSTS OF SLEET WILL ALSO MIX IN WITH THE SNOW.

IN ADDITION TO THE ACCUMULATIONS...A STRONG NORTH WIND WILL CREATE
BLOWING SNOW AND CREATE NEAR WHITE-OUT CONDITIONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

OKZ004-009-010-014>018-230000-
/O.CON.KOUN.SB.Y.0001.000000T0000Z-071223T0000Z/
HARPER-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-
INCLUDING THE CITIES OF...BUFFALO...ARNETT...WOODWARD...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...KINGFISHER
1106 AM CST SAT DEC 22 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM
CST THIS AFTERNOON...

PERIODS OF MODERATE TO HEAVY SNOW AND A STRONG WIND WILL CONTINUE
WELL INTO THE AFTERNOON. WIDESPREAD SNOWFALL AMOUNTS OF 1 TO 3
INCHES ARE EXPECTED. THE STRONG WINDS WILL CREATE NEAR WHITE-OUT
CONDITIONS AND SNOW DRIFTS. SOME OF THE DRIFTS MAY SIGNIFICANTLY
IMPACT TRAVEL...ESPECIALLY ON EAST-TO-WEST ORIENTED ROADWAYS. 

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

OKZ021-022-033>038-230000-
/O.CON.KOUN.BS.Y.0001.000000T0000Z-071223T0000Z/
BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-
INCLUDING THE CITIES OF...ELK CITY...SAYRE...CORDELL...HOLLIS...
MANGUM...HOBART...ALTUS...FREDERICK...LAWTON
1106 AM CST SAT DEC 22 2007

...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

AREAS OF LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH THE EARLY
AFTERNOON HOURS OVER WESTERN AND SOUTHWEST PARTS OF OKLAHOMA.
ALTHOUGH NO SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED...MOSTLY A
TRACE TO AROUND 1 INCH...A STRONG NORTH WIND WILL MAKE TRAVEL
DIFFICULT DUE TO LOWERED VISIBILITIES.

A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED
DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN
TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

11/26
2 follow-up statements
000 
WWUS44 KOUN 222109 AAB
WSWOUN

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
309 PM CST SAT DEC 22 2007

...STRONG WINDS AND MODERATE TO HEAVY SNOW ENDING LATE THIS
AFTERNOON...

.A FAST MOVING STORM WILL CROSS THE SOUTHERN PLAINS TODAY...
BRINGING STRONG WINDS AND SNOW TO MUCH OF OKLAHOMA. MOST OF THE
SNOW WILL BE CONFINED TO THE NORTHERN AND CENTRAL PORTIONS OF
OKLAHOMA. THE STRONG WINDS AND SNOW WILL COMBINE TO REDUCE
VISIBILITIES TO VERY LOW VALUES. TRAVEL IS DISCOURAGED OVER
NORTHERN PARTS OF OKLAHOMA.

OKZ005>008-011>013-230000-
/O.CON.KOUN.WS.W.0003.000000T0000Z-071223T0000Z/
WOODS-ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-
INCLUDING THE CITIES OF...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...FAIRVIEW...ENID...PERRY
309 PM CST SAT DEC 22 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

BANDS OF MODERATE TO HEAVY SNOW WILL CONTINUE OVER FAR NORTHERN
OKLAHOMA THROUGH LATE AFTERNOON. THE GREATEST CONCENTRATION OF
HEAVY SNOW IS EXPECTED TO OCCUR NEAR AND NORTH OF A WAYNOKA...TO
ENID...TO PONCA CITY LINE. SNOW ACCUMULATIONS OF 3 TO 5
INCHES...WITH ISOLATED AMOUNTS OF 6 INCHES ARE POSSIBLE.

IN ADDITION...A STRONG NORTH WIND WILL CREATE BLOWING SNOW AND
CREATE NEAR WHITE-OUT CONDITIONS. TRAVEL IS DISCOURAGED.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

OKZ004-009-010-014>018-230000-
/O.CON.KOUN.SB.Y.0001.000000T0000Z-071223T0000Z/
HARPER-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-
INCLUDING THE CITIES OF...BUFFALO...ARNETT...WOODWARD...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...KINGFISHER
309 PM CST SAT DEC 22 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM
CST THIS AFTERNOON...

ALTHOUGH MOST LOCATIONS ACROSS NORTHWEST AND WEST-CENTRAL
OKLAHOMA HAVE SEEN THE SNOW END...THE STRONG NORTH WINDS WILL KEEP
BLOWING SNOW A CONCERN. THE WIND AND ACCUMULATED SNOW WILL COMBINE
TO LOWER VISIBILITIES AND CREATE DANGEROUS DRIFTS ACROSS ROADWAYS.
CONDITIONS WILL IMPROVE THIS EVENING AS WINDS DIMINISH.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

OKZ021-022-033>038-230000-
/O.CON.KOUN.BS.Y.0001.000000T0000Z-071223T0000Z/
BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-
INCLUDING THE CITIES OF...ELK CITY...SAYRE...CORDELL...HOLLIS...
MANGUM...HOBART...ALTUS...FREDERICK...LAWTON
309 PM CST SAT DEC 22 2007

...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

ALTHOUGH MOST OF SOUTHWEST OKLAHOMA IS NOT EXPECTED TO RECEIVE ANY
ADDITIONAL SNOW ACCUMULATIONS THROUGH LATE AFTERNOON...SNOW
FLURRIES PASSING THROUGH THE REGION...COMBINED WITH THE STRONG
NORTHERLY WIND...WILL CREATE LOWERED VISIBILITIES DUE TO BLOWING
SNOW. EXERCISE CAUTION IF YOU HAVE TO TRAVEL THIS AFTERNOON.
CONDITIONS WILL IMPROVE THIS EVENING WHEN WINDS DIMINISH.

A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED
DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN
TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

OKZ019-020-023>031-230000-
/O.CON.KOUN.WW.Y.0010.000000T0000Z-071223T0000Z/
LOGAN-PAYNE-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-
INCLUDING THE CITIES OF...GUTHRIE...STILLWATER...ANADARKO...
YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE
309 PM CST SAT DEC 22 2007

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A LIGHT GLAZING OF ICE OCCURRED THIS MORNING AND EARLY THIS
AFTERNOON DUE TO FREEZING DRIZZLE...AND THE BURSTS OF HEAVY SNOW
THIS AFTERNOON HAVE COMPOUNDED TRAVEL PROBLEMS. ALTHOUGH MOST OF
THE HEAVY SNOW HAS ENDED...PERIODS OF LIGHT SNOW AND FLURRIES WILL
CONTINUE THROUGH THE LATE AFTERNOON HOURS. MOST SNOW ACCUMULATIONS
WILL AVERAGE LESS THAN 1 INCH. HOWEVER...SOME LOCATIONS COULD
RECEIVE AROUND 2 INCHES NORTH OF INTERSTATE-40.

IN ADDITION...STRONG NORTH WINDS WILL COMBINE WITH THE SNOW TO CREATE
VERY LOW VISIBILITIES. EXTREME CAUTION IS ADVISED IF YOU HAVE TO
TRAVEL.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

11
000 
WWUS44 KOUN 230021
WSWOUN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
621 PM CST SAT DEC 22 2007

...ACCUMULATING SNOW HAS ENDED...

.THE WINTER STORM THAT BROUGHT SNOW AND ICE TO PARTS OF OKLAHOMA
HAS MOVED EAST OF THE AREA.  LIGHT SNOW OR FLURRIES MAY CONTINUE
THROUGH THE EARLY EVENING WITH SOME BLOWING AND DRIFTING OF SNOW
POSSIBLE. BREEZY NORTH WINDS WILL CONTINUE TO DIMINISH DURING THE
EVENING HOURS AND ADDITIONAL BLOWING OF SNOW WILL BE MINIMAL.
ROADWAYS ACROSS NORTHERN OKLAHOMA ARE SLICK AND HAZARDOUS AND
REFREEZING OF WATER ON ROADWAYS...ESPECIALLY BRIDGES...OVERPASSES
AND SIDEWALKS WILL OCCUR THIS EVENING AND OVERNIGHT. PEOPLE
TRAVELING TO NORTHERN OKLAHOMA AND SOUTHERN KANSAS ARE URGED TO
CONTACT LOCAL OFFICIALS FOR THE LATEST ROAD CONDITIONS. IF YOU DO
TRAVEL...A WINTER SAFETY SUPPLY KIT SHOULD BE PACKED.

OKZ005>008-011>013-230130-
/O.EXP.KOUN.WS.W.0003.000000T0000Z-071223T0000Z/
WOODS-ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-
INCLUDING THE CITIES OF...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...FAIRVIEW...ENID...PERRY
621 PM CST SAT DEC 22 2007

...WINTER STORM WARNING HAS EXPIRED...

ROADWAYS WILL REMAIN SLICK AND HAZARDOUS TONIGHT. REFREEZING OF 
WATER ON ROADWAYS WILL OCCUR...ESPECIALLY BRIDGES AND OVERPASSES.


$$

OKZ004-009-010-014>018-230130-
/O.EXP.KOUN.SB.Y.0001.000000T0000Z-071223T0000Z/
HARPER-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-
INCLUDING THE CITIES OF...BUFFALO...ARNETT...WOODWARD...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...KINGFISHER
621 PM CST SAT DEC 22 2007

...SNOW AND BLOWING SNOW ADVISORY HAS EXPIRED...

SOME ROADWAYS WILL REMAIN SLICK AND HAZARDOUS TONIGHT. REFREEZING
OF WATER ON ROADWAYS WILL OCCUR...ESPECIALLY BRIDGES AND
OVERPASSES. 


$$

OKZ021-022-033>038-230130-
/O.EXP.KOUN.BS.Y.0001.000000T0000Z-071223T0000Z/
BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-
INCLUDING THE CITIES OF...ELK CITY...SAYRE...CORDELL...HOLLIS...
MANGUM...HOBART...ALTUS...FREDERICK...LAWTON
621 PM CST SAT DEC 22 2007

...BLOWING SNOW ADVISORY HAS EXPIRED...

THE PRECIPITATION HAS ENDED...BUT SLICK SPOTS ON ROADWAYS ARE
LIKELY. 


$$

OKZ019-020-023>031-230130-
/O.EXP.KOUN.WW.Y.0010.000000T0000Z-071223T0000Z/
LOGAN-PAYNE-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-
INCLUDING THE CITIES OF...GUTHRIE...STILLWATER...ANADARKO...
YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE
621 PM CST SAT DEC 22 2007

...WINTER WEATHER ADVISORY HAS EXPIRED...

LIGHT SNOW OR FLURRIES WILL CONTINUE THROUGH THE EARLY EVENING
WITH SOME BLOWING OF SNOW. STRONG NORTH WINDS WILL DIMINISH
DURING THE EVENING HOURS. WATER ON ROADWAYS WILL REFREEZE... CAUSING
ADDITIONAL SLICK SPOTS AND HAZARDOUS ROAD CONDITIONS.

$$

06/24

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this winter storm warning went out at Dec 22, 10:10 AM CST, 56 minutes earlier.

Area forecast discussion, Dec 22, 10:10 AM CST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1010 AM CST SAT DEC 22 2007

.UPDATE...
WE HAVE SEEN CONVECTIVE ELEMENTS DEVELOPING OCCASIONALLY IN GRANT
COUNTY AND MOVING UP TOWARD WELLINGTON KANSAS AND NORTHEAST. WE
HAVE ALSO HAD SOME REPORTS OF SLEET HERE AND THERE /ESPECIALLY
WITH CONVECTIVE ELEMENTS/ AND FREEZING RAIN WAS REPORTED AT
BLACKWELL WITH SOME ICE ACCUMULATION ON EXPOSED SURFACES SUCH AS
CARS. ALSO THE PIVOT POINT OF THE CIRCULATION MAKES IT LOOK LIKELY
THAT AREAS OF WOODS COUNTY WILL HAVE A MORE PROLONGED PERIOD OF SNOW.

SO WITH THE POTENTIAL TO SEE SOME ACCUMULATIONS ABOVE 4 INCHES IN
THESE CONVECTIVE OR FAVORED AREAS ON THE NORTH SIDE OF THE
CIRCULATION COMBINED WITH THE ICE REPORTS... WILL LIKELY BE
UPGRADING TO A WINTER STORM WARNING FOR PORTIONS OF NORTH CENTRAL
OKLAHOMA. DETAILS WILL BE COMING OUT SOON AS A WSW PRODUCT. WILL
ALSO BE MAKING SOME ADJUSTMENTS TO THE PACKAGE INCREASING SNOW
AMOUNTS IN THE NORTH... ADDING MIXED PRECIP NORTH CENTRAL... AND
ADJUSTING HOURLY TEMPERATURES TO BETTER ACCOUNT FOR AMOUNT OF
COOLING WE WILL SEE IN THE AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 302 AM CST SAT DEC 22 2007/

DISCUSSION...
THE UPPER SYSTEM WITH STRONG LIFT WITH MOVE ACROSS OKLAHOMA TODAY.
ALTHOUGH MOISTURE IS NOT ABUNDANT, LIGHT RAIN WILL QUICKLY CHANGE
TO SNOW IN NORTHERN OKLAHOMA WHERE TWO TO FOUR INCHES COULD FALL
BY THIS EVENING. ADDITIONALLY STRONG COLD ADVECTION BEHIND THE
QUICKLY MOVING COLD FRONT AND A STRONG MSLP GRADIENT WILL LEAD TO
STRONG WINDS AND GUSTS OVER 50 MPH AT TIMES. THIS COMBINATION OF
ELEMENTS LEADS TO A SNOW AND BLOWING SNOW ADVISORY IN THE NORTHERN
THIRD OF OKLAHOMA WITH A BLOWING SNOW ADVISORY TO ITS SOUTH.
ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS WHERE THE CHANCE
FOR PRECIPITATION IS LESS, A WIND ADVISORY EXISTS. THIS SYSTEM
WILL QUICKLY EXIT LATER TODAY AND BE REPLACE BY SHORT-WAVE RIDGING
AND MOSTLY SUNNY AND LESS WINDY CONDITIONS SUNDAY.

THE FAST-MOVING SERIES OF MODERATE AMPLITUDE UPPER SHORT-WAVE
TROUGHS AND RIDGES WILL CONTINUE THROUGH THE WEEK. THE NEXT WAVE
ON MONDAY WILL MEET THE COOL AND DRY CANADIAN AIRMASS THAT TAKES
HOLD TODAY, SO CHANCE FOR PRECIPITATION WITH IT IS SLIM. A THIRD
WAVE, LIKELY TUESDAY NIGHT, WILL BE FOLLOWED BY A HYBRID MODIFIED
PACIFIC AND CANADIAN AIRMASS. LIFT WITH THIS SYSTEM SEEMS MORE
SUBSTANTIAL THAN THAT ONE OF MONDAY. THIS RESULTS IN A BETTER
CHANCE FOR SNOW TUESDAY NIGHT AND WEDNESDAY. OTHER THAN TODAY,
WEDNESDAY WILL PROBABLY BE THE COLD DAY FOR THE WEEK. THE FOURTH
WAVE FOR THURSDAY OR FRIDAY IS CURRENTLY FORECAST TO BE LESS
AMPLIFIED AND FARTHER NORTH. HOWEVER, GIVEN THIS LARGE-SCALE
PATTERN, LITTLE CONFIDENCE IS PLACED IN SUCH A FEATURE AT THAT
TIME PERIOD. THERE IS CURRENTLY AN ACKNOWLEDGMENT OF SNOW
NORTH/RAIN SOUTH THURSDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  38  23  47  23 /  60  10   0  10
HOBART OK         37  23  49  24 /  60   0   0  10
WICHITA FALLS TX  42  26  52  26 /  30   0   0  10
GAGE OK           29  16  43  19 /  80   0   0  10
PONCA CITY OK     34  18  40  22 /  70  10   0  10
DURANT OK         50  27  52  28 /  20  10   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...BLOWING SNOW ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR
     OKZ019>031-033>038.

     SNOW AND BLOWING SNOW ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR
     OKZ004>018.

     WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR OKZ032-039>042-
     044>046.

TX...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR TXZ083>090.

&&

99/99
Hazardous weather outlook, Dec 22, 6:00 AM CST, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
600 AM CST SAT DEC 22 2007

OKZ004>048-050>052-TXZ083>090-221800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
600 AM CST SAT DEC 22 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.

DISCUSSION...
ALTHOUGH A STRONG UPPER LEVEL STORM WILL MOVE THROUGH THE PLAINS
DURING THE NEXT 24 HOURS...INSTABILITY IS EXPECTED TO BE
INSUFFICIENT TO SUPPORT THUNDERSTORM DEVELOPMENT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST SUNDAY DEC 23.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...LESS THAN 10 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...ZERO.

OTHER HAZARDOUS WEATHER...
VERY STRONG NORTH WINDS...AT TIMES GUSTING OVER 45 MPH...WILL
OVERSPREAD MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS TODAY.  THE
WINDS WILL COMBINE WITH SNOW...ESPECIALLY ACROSS NORTHERN
OKLAHOMA...TO CREATE HAZARDOUS TRAVEL CONDITIONS AND LOW WIND CHILL
VALUES.  RAIN AND SNOW AMOUNTS ACROSS MOST OF SOUTHERN OKLAHOMA AND
WESTERN NORTH TEXAS SHOULD BE MINOR AND HAVE MINIMAL IMPACT ON
TRAVEL.  THE WINDS WILL LIKELY CAUSE ADDITIONAL TREE LIMBS TO FALL
IN AREAS DAMAGED BY THE ICE STORM EARLIER IN THE MONTH.  MORE
SCATTERED POWER OUTAGES COULD OCCUR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
ALTHOUGH STORM SYSTEMS WILL PERIODICALLY PASS OVER OR NEAR OKLAHOMA
AND NORTH TEXAS NEXT WEEK...THE LACK OF INSTABILITY AND MOISTURE ARE
EXPECTED TO PRECLUDE THUNDERSTORM DEVELOPMENT.

OTHER HAZARDOUS WEATHER...
OTHER QUICK-MOVING STORM SYSTEMS ARE EXPECTED TO BRING A CHANCE OF
RAIN AND SNOW TO PARTS OF THE REGION MONDAY...TUESDAY NIGHT AND
WEDNESDAY...AND AGAIN THURSDAY NIGHT.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.

In the hours before

Local storm report, Dec 22, 7:53 AM CST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
753 AM CST SAT DEC 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     SNOW             LAVERNE                 36.71N 99.90W
12/22/2007  E1.3 INCH        HARPER             OK   CO-OP OBSERVER

            OBSERVER REPORTED 20-30 MPH WINDS WITH BLOWING AND
            DRIFTING SNOW.

&&

AT
Local storm report, Dec 22, 8:48 AM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
848 AM CST SAT DEC 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             FARGO                   36.37N 99.62W
12/22/2007  E1.0 INCH        ELLIS              OK   CO-OP OBSERVER

&&

AT
Local storm report, Dec 22, 9:41 AM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
941 AM CST SAT DEC 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             BUFFALO                 36.83N 99.63W
12/22/2007  E2.0 INCH        HARPER             OK   CO-OP OBSERVER

            OBSERVER DRIVING BETWEEN BUFFALO AND FORT SUPPLY REPORTED
            AN ESTIMATED 1 TO 2 INCHES OF SNOW. AREA ROADS COVERED
            WITH SNOW. VISIBILITY BELOW 1/4 MILE AT TIMES.

&&

AT
Local storm report, Dec 22, 10:42 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1042 AM CST SAT DEC 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     SNOW             BUFFALO                 36.83N 99.63W
12/22/2007  E3.0 INCH        HARPER             OK   CO-OP OBSERVER

            OBSERVER IS REPORTING 2 TO 3 INCHES SNOW AT THE HWY 46/64
            JUNCTION. ROADWAYS OVER MUCH OF HARPER COUNTY ARE SNOW
            COVERED. BLOWING AND DRIFTING WAS ALSO OBSERVED, WITH
            SOME OF THE DRIFTING ONE TO TWO FEET.

&&

TY
Local storm report, Dec 22, 10:53 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1053 AM CST SAT DEC 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 AM     SNOW             MEDFORD                 36.81N 97.73W
12/22/2007  E1.0 INCH        GRANT              OK   CO-OP OBSERVER

            OBSERVER REPORTED AN INCH TOTAL OF SNOW AND SLEET.

&&

TY

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 11:06 AM CSTWinter Weather AdvisoryOUNCaddo, Canadian, Cleveland, Grady, Lincoln, Logan and 5 more7 hr

Nearby

Winter Storm Warnings in Oklahoma, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.